Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 2, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Feb 1, 2021, 5:53 AM EST. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2021, 5:53 AM EST (10:53 UTC)
- Expired
- Feb 1, 2021, 6:45 AM EST
- In force
- 52 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 134 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 10.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
846
WHUS52 KMFL 011053
SMWMFL
GMZ656-676-011145-
/O.NEW.KMFL.MA.W.0002.210201T1053Z-210201T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
553 AM EST Mon Feb 1 2021
The National Weather Service in Miami has issued a
* Special Marine Warning for...
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM...
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM...
* Until 645 AM EST.
* At 552 AM EST, a severe thunderstorm capable of producing
waterspouts was located near R Tower, moving east at 20 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
R Tower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2594 8192 2576 8152 2560 8194 2552 8238
2584 8241
TIME...MOT...LOC 1052Z 277DEG 20KT 2575 8217
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
FryeWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Feb 1, 3:33 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 1, 3:33 AM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Miami FL
333 AM EST Mon Feb 1 2021
...ISOLATED STORM OR TWO THIS MORNING WITH PASSAGE OF COLD FRONT...
...MUCH COLDER AND DRIER AIR EXCEPTED TONIGHT THROUGH WEDNESDAY NIGHT...
...ROUGH MARINE CONDITIONS THROUGH MIDDLE OF THIS WEEK...
.DISCUSSION...
Short term (Today - Tuesday):
Models show the high pressure that dominated Florida's weather the
past week finally being pushed into the west Atlantic by a
trough/low complex, which also is sending a frontal boundary across
SoFlo through the late morning hours. Pressure gradients between
these two systems will become tighter, resulting in veering SW winds
and increasing to 15-20 knots at times by early this afternoon.
The 00z MFL sounding data shows that low level moisture is now
increasing with PWAts just over one inch, with a moist layer through
800 mb. Thus, expect increasing showers this morning with high-end
scattered coverage. Isolated thunderstorms are also possible,
especially with the front's leading edge. The Storm Prediction
Center (SPC) has placed western/central Collier County and far
western Glades and Hendry counties in a Marginal Risk for severe
weather through 12Z Monday. But so far, dynamic support doesn't seem
enough for significant severe weather to develop. Therefore, the
main threat for South FL will likely be locally strong wind gusts
with the more intense cells.
Another event of robust cold air advection develops in the wake of
the FROPA from late tonight into Tuesday morning with brisk NW winds
pushing colder and drier air into SoFlo. Morning lows drop into the
40s across much of the area on Tuesday, with lowest values over the
Lake Okechobee region. Only the immediate Gulf Coast may benefit
from onshore winds keeping temperatures closer to 50.
Winds over land seem to remain just below Wind Chill Advisory
criteria, but the situation will be closely monitored in case it
becomes necessary to issue one. Afternoon temperatures will struggle
to hit the mid 60s on Tuesday, therefore, prepare for a rather
chilly and brisk day as cold air advection intensifies.
Long term (Tuesday night - Sunday):
TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING...
The colder and much drier air will continue to work into South
Florida Tuesday night on the Northwest wind flow. This will allow
for the temperatures to cool down into the upper 30s to near 40
over most of South Florida. The only exception to the lows will be
west of Lake Okeechobee where temperatures will be in the mid
30s, and over the southeast metro areas along with the west coast
metro areas where temperatures will be lower to mid 40s.
The winds Tuesday night should be less than 5 mph over the
interior areas to 5 to 10 mph over the metro areas and around Lake
Okeechobee. This will allow for the wind chill readings to get
down around 40 over the metro areas, except for Palm Beach metro
areas where the wind chill readings should be in the mid to upper
30s and lower to mid 30s around Lake Okeechobee. If this trend
continues in later forecast, then there could be a need for a
Wind Chill advisory for Metro Palm Beach and around Lake
Okeechobee region.
There could also be some patchy frost over the interior areas of
Glades and Western Hendry Counties in wind protected areas early
Wednesday morning. Therefore, Patchy frost wording has been added
for these areas for early Wednesday morning.
WEDNESDAY AND WEDNESDAY NIGHT...
The cold and very dry air will remain in place over South Florida
Wednesday and Wednesday night. Highs on Wednesday will only get
up into the mid to upper 60s before another cold front set up over
South Florida Wednesday night, as high pressure settles in over
the Florida peninsula. This will allow for clear skies along with
good radiational cooling. This will allow for the lows Wednesday
night to be the same as Tuesday night across South Florida, except
for the southeast metro areas where the lows will be in the mid
to upper 40s.
LATE THIS WEEK INTO THIS WEEKEND...
The high that bringing in the very dry and colder air to South
Florida for the middle part of the week will move into the
Atlantic waters late this week allowing for the wind flow to
swing more to a east southeast direction. This will allow for a
warming trend to set up over South Florida allowing for highs to
get up into the mid to upper 70s with lows getting up into the
lower 60s, except mid to upper 50s around Lake Okeechobee. The
weather will also remain dry for late this week.
Another low pressure system will develop over the Central United
States late this week and move northeast into the Northeastern
United States over upcoming weekend. This will allow for another
cold front to move southward and through South Florida late this
weekend. Ahead of the front, the wind flow will become more
southerly over South Florida allowing for some low level moisture
to return to the region leading to isolated to low end chance of
showers. Temperatures will continue to warm up with highs getting
up to around 80 and lows getting up into the 60s over South
Florida, before cooling down again Sunday night into the 50s with
even 40s west of Lake Okeechobee.
&&
.AVIATION(06Z TAFS)...
Winds gradually increase today as a frontal boundary approaches from
the northwest with breezy periods of gusts up to 25 kt along the
Atlantic terminals. Chances of rain have increased in the morning
forecast package as the front moves across the area. Will use PROB30
groups to include rain in the Atlantic terminals for the late
morning hours. APF may experience an isolated thunderstorm due to
its proximity with the Gulf waters. VFR should then return after 17-
18Z for all terminals.
&&
.MARINE...
The Small Craft Advisory for the Palm beach coastal waters will
be expanded today to cover basically all the South Florida coastal
waters in the wake of a frontal passage. Winds in the offshore
Atlantic will likely reach Gale force by late this afternoon, for
which a gale warning will be in effect. Conditions remain
hazardous through Tuesday afternoon when winds begin to relax and
seas slowly subside. All headlines should drop by Wednesday
afternoon.
&&
.FIRE WEATHER...
Very dry air will be working into South Florida for Tuesday into
Wednesday behind the passage of the strong cold front this morning.
This will allow for the dew points to fall into the mid to upper
30s over most areas of South Florida on Tuesday afternoon before
falling down to around 30 on Wednesday afternoon. The only
exception to this is over the west coast metro areas where the dew
point should remain in the lower to mid 40s due to the onshore
flow from the Gulf of Mexico. With temperatures getting into the
60s both days, the relative humidity should fall to around 40 over
most location on Tuesday, except for the east metro areas where
they will be in the mid to upper 30s and in the 50s west coast
metro areas. However, on Wednesday the relative humidity will be
able to fall down into the 20s over most areas, except for the
west coast metro areas where it will be in the 40s.
The 20 foot winds on Tuesday will be around 15 mph over South
Florida, but on Wednesday the 20 foot winds should be below 15
mph. The ERC will also be in the lower 30s over the southeastern
metro areas of South Florida, but in the lower to mid 20s over
rest of South Florida for both days. Therefore, at this time will
not be issuing any fire weather headlines but will continue to
monitor the latest forecast to see if any fire weather headlines
will be needed for Tuesday.
&&
.BEACHES...
A high risk of rip currents continues for all Atlantic Beaches as
a lingering NE swell ranges from 3-5 feet. Rip current risk also
increases for the Gulf beaches today, with a High Risk in effect
through mid-week in the wake of a passing cold front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 76 49 66 45 / 40 0 0 0
West Kendall 76 47 67 42 / 40 0 0 0
Opa-Locka 76 47 65 43 / 40 0 0 0
Homestead 76 47 66 43 / 40 0 0 0
Fort Lauderdale 76 47 66 43 / 40 0 0 0
N Ft Lauderdale 74 47 64 43 / 40 0 0 0
Pembroke Pines 76 47 66 43 / 40 0 0 0
West Palm Beach 73 45 62 40 / 50 0 0 0
Boca Raton 75 46 64 42 / 40 0 0 0
Naples 69 51 61 44 / 40 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 7 AM EST this morning through Tuesday
evening for FLZ069.
High Rip Current Risk through Tuesday evening for FLZ168-172.
High Rip Current Risk through this evening for FLZ173.
AM...Small Craft Advisory until 10 AM EST Wednesday for AMZ630-651.
Small Craft Advisory until 10 AM EST Wednesday for AMZ650.
Small Craft Advisory until 4 PM EST this afternoon for AMZ671.
Small Craft Advisory from 1 PM Tuesday to 10 AM EST Wednesday
for AMZ670-671.
Gale Warning from 4 PM this afternoon to 1 PM EST Tuesday for
AMZ670-671.
Small Craft Advisory until 4 PM EST this afternoon for AMZ670.
Small Craft Advisory from 1 PM this afternoon to 1 PM EST
Tuesday for AMZ610.
GM...Small Craft Advisory from 7 AM this morning to 4 AM EST
Wednesday for GMZ656-657-676.
&&
Today through Tuesday and Aviation/Marine/Beaches...AR
Tuesday Night through Sunday/Fire Weather...BNB
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Feb 1, 4:01 AM EST, 1 hour 52 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 401 AM EST Mon Feb 1 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 012115- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 401 AM EST Mon Feb 1 2021 ...ISOLATED STORM OR TWO THIS MORNING WITH PASSAGE OF COLD FRONT... ...MUCH COLDER AND DRIER AIR EXCEPTED TONIGHT THROUGH WEDNESDAY NIGHT... ...ROUGH MARINE CONDITIONS THROUGH MIDDLE OF THIS WEEK... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of rip currents for all the beaches of South Florida today. Thunderstorms: Slight chance of thunderstorms this morning as a cold front moves across South Florida. The best chances of thunderstorms will be across the interior and west coast areas. Winds: South to southwesterly winds will range from 20 to 25 knots over the Atlantic waters with the passage of a cold front today. A Gale Warning will be in effect this afternoon for the Atlantic offshore waters as frequent wind gusts to 34 knots or higher are expected. Waves: Elevated seas of 5 to 8 feet are forecast across the waters of Palm Beach County, and 4 to 7 for the rest of the waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Hazardous marine conditions continue on Tuesday in the wake of a frontal passage, including potential Gale Force wind gusts. Elevated risk of rip currents continues through the early portion of the week for all South Florida beaches. Cold temperatures behind another cold front Tuesday, Wednesday, and Thursday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:20 AM EST | Gale Warning | MFL | 40 hr | |
| Feb 1, 9:28 AM EST | Wind Advisory | MFL | Broward, Miami-Dade, Palm Beach | 17 hr |
| Feb 1, 9:32 AM EST | Small Craft Advisory | MFL | 54 hr | |
| Feb 1, 3:04 PM EST | Wind Chill Advisory | MFL | Glades | 17 hr |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.